Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 177, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 28, 2016, 5:31 PM EDT for Adams County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2016, 5:31 PM EDT (21:31 UTC)
- Expired
- Aug 28, 2016, 6:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Adams County, OH
The radar
The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:55 PM EDT | TSTM WND DMG | Winchester, OH | SEVERAL TREES DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WUUS51 KILN 282131 SVRILN OHC001-282200- /O.NEW.KILN.SV.W.0177.160828T2131Z-160828T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 531 PM EDT SUN AUG 28 2016 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ADAMS COUNTY IN SOUTHWESTERN OHIO... * UNTIL 600 PM EDT. * AT 531 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEAMAN... MOVING NORTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WINCHESTER...SEAMAN AND CHERRY FORK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3886 8363 3896 8366 3903 8353 3889 8344 TIME...MOT...LOC 2131Z 240DEG 5KT 3893 8358 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
029 WWUS51 KILN 282139 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 539 PM EDT SUN AUG 28 2016 OHC001-282200- /O.CON.KILN.SV.W.0177.000000T0000Z-160828T2200Z/ ADAMS OH- 539 PM EDT SUN AUG 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHWESTERN ADAMS COUNTY... AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEAMAN...MOVING NORTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WINCHESTER...SEAMAN AND CHERRY FORK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3886 8363 3896 8366 3903 8353 3889 8344 TIME...MOT...LOC 2139Z 240DEG 5KT 3894 8357 HAIL...<.75IN WIND...60MPH $$
980
WWUS51 KILN 282157
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT SUN AUG 28 2016
OHC001-282206-
/O.EXP.KILN.SV.W.0177.000000T0000Z-160828T2200Z/
ADAMS OH-
557 PM EDT SUN AUG 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAMS COUNTY WILL
EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3886 8363 3896 8366 3903 8353 3889 8344
TIME...MOT...LOC 2156Z 240DEG 5KT 3894 8357
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:51 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 28, 3:51 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
351 PM EDT SUN AUG 28 2016
.SYNOPSIS...
A very warm and humid airmass will remain in place today and
Monday. This heat and humidity will keep a chance of thunderstorms
in the forecast. Slightly drier conditions can be expected
Tuesday, under the influence of weak surface high pressure. The
next chance for thunderstorms will occur Wednesday with the
approach of a cold front.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Atmosphere continues to be very warm, moist and unstable across
the Ohio Valley. Thunderstorms have already begun to develop
across southern Ohio/portions of northern Kentucky early this
afternoon. Somewhat more organized convection has also developed
across northwest Ohio/northern Indiana closer to a weakening cold
front and mid level shortwave.
Given the environment, more pop up showers and thunderstorms are
expected through the afternoon. Based on radar trends, will focus
highest pops across the far southern portion of the CWA initially
then later this afternoon/early evening additional convective activity
may develop and affect more of the CWA. This solution is more in
line with recent runs of the HRRR.
High preciptable waters will support heavy rainfall in the strongest
storms. Some of the storms especially over southern Ohio/northern
Kentucky will also exhibit slow movement. Therefore there is the
potential for heavy rainfall to result in minor flooding issues.
In addition, while shear is forecast to be weak there will likely
be sufficient instability (CAPE aoa 2500 J/kg) for the strongest
storms to produce gusty or even locally damaging wind gusts.
After sunset, much of the activity is expected to dissipate given
the large influence daytime heating will have on thunderstorm
development/maintenance.
Expect another muggy night with dewpoints remaining in the upper
60s to lower 70s. There may be a fair amount of lingering mid
clouds overnight which would inhibit fog formation, but can't
rule out patchy fog forming in fog-prone areas late.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Initial frontal boundary to the north looks to wash out Monday,
but models suggest that weak high pressure and lower precipitable
water values will try to move down at least in central/west-
central Ohio later in the day. This may keep that area dry on
Monday, however sufficient moisture along with afternoon
instability will likely support convective development Monday
afternoon further south into Ohio/northern Kentucky. Locally heavy
rainfall could once again be a risk with the strongest storms.
Lower precipitable waters and a bubble of high pressure press
further south Monday night into Tuesday. Therefore, have
continued with a dry forecast during this time. A cold front will
approach late Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Cold front will push into the region at the beginning of the period.
Forcing appears weak and moisture limited...but still included a
chance of storms across northern counties.
High pressure will build southeast across the Great Lakes and
continue off the New England coast by the end of the week. The high
will continue extend into the forecast area through the weekend.
This will provide dry conditions. Temperatures will drop closer to
normal Thursday and Friday and then start to warm over the
weekend.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR conditions expected through the period with the exception of
mvfr br at kluk in the 10-12z timeframe. The sites least likely to
see thunderstorm activity this afternoon are KILN/KDAY...with
scattered thunderstorms expected across the KCMH/KLCK and then
across the KCVG/KLUK locations from especially 20-00z. Winds very
light through the period generally from the NE...with otherwise no
flight impacts outside of thunderstorms and short lived BR.
OUTLOOK...Thunderstorms possible through Wednesday...mainly in
the afternoon and evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT this evening for OHZ073-077>082-
088.
KY...Heat Advisory until 9 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 9 PM EDT this evening for INZ073>075-080.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...
AVIATION...JDRHazardous weather outlook, Aug 28, 4:40 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT SUN AUG 28 2016 INZ073>075-080-KYZ089>100-OHZ073-077>082-088-292045- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 440 PM EDT SUN AUG 28 2016 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING...WITH SOME ISOLATED STORMS HAVING THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED AGAIN MONDAY AFTERNOON. IN ADDITION...SCATTERED AFTERNOON THUNDERSTORMS MAY DEVELOP...WITH SOME ISOLATED STORMS HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 074-292045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-HOCKING- 440 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED THIS AFTERNOON. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING...WITH SOME ISOLATED STORMS HAVING THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS LOW PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 28, 1:10 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
110 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 6 NE HAMILTON 39.46N 84.48W
08/27/2016 BUTLER OH NWS EMPLOYEE
10 INCH DIAMETER TREE DOWN
&&
JGIBSONSpecial weather statement, Aug 28, 2:38 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
238 PM EDT SUN AUG 28 2016
KYZ100-OHZ081-088-281915-
LEWIS KY-SCIOTO OH-ADAMS OH-
238 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...
SOUTHWESTERN SCIOTO AND SOUTHEASTERN ADAMS COUNTIES UNTIL 315 PM
EDT...
AT 237 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR VANCEBURG.
THIS STORM WAS NEARLY STATIONARY.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GARRISON...FRIENDSHIP...TANNERY...SANDY SPRINGS...
BUENA VISTA IN SCIOTO COUNTY...TURKEY CREEK LAKE AND SAINT PAUL.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3853 8321 3866 8337 3879 8323 3872 8303
3871 8303
TIME...MOT...LOC 1837Z 223DEG 2KT 3865 8323
JDRSpecial weather statement, Aug 28, 5:11 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT SUN AUG 28 2016
KYZ095-282145-
GRANT KY-
511 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT COUNTY UNTIL 545
PM EDT...
AT 511 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DRY
RIDGE...MOVING NORTHWEST AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH... VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...CRITTENDEN...DRY RIDGE...WILLIAMSTOWN LAKE...
SHERMAN...TWIN BRIDGES AND STEWARTSVILLE.
THIS INCLUDES I-75 IN KENTUCKY BETWEEN MILE MARKERS 156 AND 165.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3862 8478 3870 8478 3880 8462 3867 8451
3860 8474
TIME...MOT...LOC 2111Z 138DEG 5KT 3870 8466Special weather statement, Aug 28, 5:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 528 PM EDT SUN AUG 28 2016 OHZ081-282200- ADAMS OH- 528 PM EDT SUN AUG 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ADAMS COUNTY UNTIL 600 PM EDT... AT 528 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER SEAMAN... MOVING NORTHEAST AT 5 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... PEEBLES...WINCHESTER...SEAMAN...CHERRY FORK AND MAY HILL. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3885 8363 3898 8366 3904 8346 3888 8335 TIME...MOT...LOC 2128Z 240DEG 5KT 3893 8359
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:34 AM EDT | Heat Advisory | ILN | Adams, Brown, Clermont, Hamilton, Highland, Pike and 2 more | 16 hr |
| Aug 28, 5:28 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
| Aug 28, 5:37 PM EDT | Areal Flood Advisory | ILN | Adams | 2 hr |
| Aug 28, 6:08 PM EDT | Flash Flood Warning | ILN | Adams | 3 hr |
| Aug 28, 6:08 PM EDT | Special Weather Statement | ILN | Shelby | 37 min |
| Aug 28, 6:11 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Aug 28, 6:14 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Aug 28, 6:19 PM EDT | Special Weather Statement | ILN | Ross | 26 min |
| Aug 28, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Ross | 37 min |
| Aug 28, 6:26 PM EDT | Areal Flood Advisory | ILN | Highland, Pike, Ross | 3 hr |
| Aug 28, 6:27 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Aug 28, 6:37 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont | 2 hr |
| Aug 28, 6:44 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Aug 28, 6:53 PM EDT | Special Weather Statement | ILN | Warren | 37 min |
| Aug 28, 6:54 PM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Aug 28, 6:59 PM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Aug 28, 7:03 PM EDT | Flash Flood Warning | ILN | Fairfield, Franklin | 2 hr |
| Aug 28, 7:04 PM EDT | Special Weather Statement | ILN | Auglaize | 26 min |
| Aug 28, 7:08 PM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Aug 28, 7:21 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 24 min |
| Aug 28, 7:27 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Aug 28, 7:46 PM EDT | Special Weather Statement | ILN | Warren | 29 min |
| Aug 28, 7:48 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 2 hr |
| Aug 28, 7:50 PM EDT | Special Weather Statement | ILN | Logan | 25 min |
| Aug 28, 7:52 PM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Aug 28, 7:58 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton, Warren | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.